About a year ago I felt my heart racing and went to the hospital. I had a heart rate of 180 and they administered an IV medication. This slowed my heart rate but, onlt to about 130. They sent me home with verelan to control the heart rate saying I had SVT. The medicine did not help. They did a thyroid test which was normal, did an echocardiogram which showed I had Mild MVP. Even though I have asthma they put me on a beta blocker to control the heart rate. I have been on several beta blockers because I don't seem to tolerate them well. They make my chest tight, dizziness, fatigue. The doctors say I am very sensetive to medication. I went to 2 cardiologist who just treated me for SVT. I was refered to an EP for ablation. The doctor put me in the hospital to see what would happen when he took me off of all the medicines. That's when the doctor relized My heart rate increased to 140's upon standing and my BP went up tp 150/90 upon standing. While sitting my heart rate and BP were normal. He did a *** test and took blood out of my artery in my arm while lying down and then again while standing up. The test showed my heart rate normal while lying down and racing while standing. The blood work came back negative for wht ever they test for. The doctor originaly thought I had innppropriate sinus tachycardia but, now he doesn't think it's my heart causing the problem. Question is have you ever heard of anything like this? Do you know of someone in central florida who might be able to help? I have also been having dizziness lately. Does any of this sound like POTS? What is the treatment and how do you diagnose POTS? Sorry this letter is so long. I hope you can help with some advise. Heather
Dear Heather, thank you for your question. POTS stands for Postural Orthostatic Tachycardia Syndrome and is a clinical syndrome that is not well characterized. You may have this syndrome, but even if you do, it's not life-threatening and is usually only treated symptomatically. Generally, it is recommended to increase fluid intake and to change positions slowly (i.e. slowly rise from lying down). Otherwise, I wonder if you may have hyperthyroidism, which can be easily excluded with a simple blood test. Since your medical history is complex, I cannot speculate on a specific diagnosis in your case. We have a cardiologist here named Dr. Fetnat Fouad who specializes in disorders of the autonomic nervous system and orthostatic hypotension. You can reach her by calling the phone number listed below. Alternatively, Vanderbilt University in Nashville, TN has a research interest in this area. I don't know of a cardiologist in Central Florida who might be able to help, but you could inquire at The University of Florida in Gainesville.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.